MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, STANDARD, SIZE#7, IMPLANT, POLISHED NECK

ENCORE MEDICAL L.P. CLP HIP; HIP, STEM, CLP, STANDARD, SIZE#7, IMPLANT, POLISHED NECK
Model Number 426-10-070
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's component loosening.There was also a fear of an infection.The stem and head were replaced with a competitor product.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as component loosening and fear of infection.The previous surgery and the revision detailed in this investigation occurred 4.1 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to device loosening and a fear of an infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the loosening or inhibited the patient's immune system that would lead to a infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 4.1 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CLP HIP
Common Device Name
HIP, STEM, CLP, STANDARD, SIZE#7, IMPLANT, POLISHED NECK
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7172726
Report Number1644408-2018-00022
Device Sequence Number896397
Product Code JDI
UDI-Device Identifier00888912079556
UDI-Public(01)00888912079556
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model Number426-10-070
Device Catalogue Number426-10-070
Device Lot Number407N1015
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/26/2017
Supplement Date Received by Manufacturer01/17/2018
01/30/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date01/17/2018
01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-403, LOT 873B1021; 932-40-256, LOT 743F1052
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR